Affordable Access

Publisher Website

On the Stability of Traveling Waves in WeightedL∞Spaces

Authors
Journal
Journal of Differential Equations
0022-0396
Publisher
Elsevier
Publication Date
Volume
112
Issue
1
Identifiers
DOI: 10.1006/jdeq.1994.1100

Abstract

Abstract I present new techniques and results concerning the stability of travelling waves to semilinear parabolic equations. I am concerned with those problems in which the essential spectrum of the linearization about the wave contains λ = 0. In these circumstances, the stability results of D. Henry ( in "Lecture Notes in Mathematics," Vol. 840, Springer-Verlag, New York, 1981) and P. Bates and C. Jones ( Dynamics Rep. 2 (1989), 1-38) are not applicable, as the spectral information does not yield an exponential time decay estimate on the semigroup. I show that under certain (relatively) easily computable conditions the wave is stable in polynomially weighted L ∞ spaces. Furthermore, the rate at which the perturbation decays to the wave as t → ∞ depends on the growth rate of the polynomial near infinity. The method of proof uses the semigroup of the linearized equation, with solutions of the full problem expressed by the variation of constants formula. Estimates for the semigroup are derived through a new technique for estimating the resolvent.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Condition numbers for singular integral equations...

on Journal of Computational and A... Jan 01, 2000

Invariant manifolds and the stability of traveling...

on Journal of Differential Equati... Jan 01, 2008

Traveling waves in chains of pendula

on Physica D Nonlinear Phenomena Feb 01, 2013
More articles like this..